Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed itchy rashes all over body and getting burning sensation. Should I consult a doctor?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11269 Questions

default
Posted on Sat, 22 Dec 2012 in Skin Rash
Question: Started with rash around ankles, inside of the knees and on legs and all of the body (approx 2 months ago). Burning sensation and intense itching. Rash went away and few days later experienced low grade fever and really bad joint pain, up to the point I could not walk or lift a cup of water. Felt pain without moving limbs even. Very swollen in general not particularly around joints except for knees which were swollen. Dry cough and dry eyes (watering). Felt better the day after but since then the rash comes and goes (covering all of the body) but not as intense and not with the burning sensation, just the occasional itching. The following 3 weeks, on and off in the evening, I have been experiencing joint pain , low grade fever and fatigue, dry cough, dry eyes (watering) and skin rashes. Extremely tired. What can this be and should I go to the doctor or wait?
doctor
Answered by Dr. Praveen Tayal 1 hour later
Hello,
Thanks for posting your query.
The symptoms you have described are likely to be related to a generalised viral illness which is commonly associated with such generalised rash and joint pains.
These types of viral syndromes typically last from as little as 3 days up to sometimes 4 to 6 weeks. I would advise that you support your body with good hydration, adequate sleep, a well-balanced diet and a moderate exercise regimen. Exercise is actually good for the immune system which is why I suggest it here. In addition you can supplement your diet with some Vitamin C - 1000 mg daily and consider drinking some immune boost type of tea such as Echinacea which is readily available at most supermarkets. You can also take acetaminophen round the clock for the symptomatic relief.

I expect your symptoms to gradually level off and improve over the next week or two. In the event that this does not occur, I suggest you visit with your primary physician for a complete physical exam and possibly some blood work as well. In the meantime, try not to worry about this and focus on maintaining good health as I have recommended with diet, fluid intake and exercise as well as adequate sleep (7-9 hours per night).

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 19 minutes later
Thank you for your reply. There is one more question that I suddenly started thinking about. Is there any chance that these symptoms (rash, swollen joints, dry eyes and throat, chills, aches, fatique) could be linked to the use of the hormonal imbalance (estrogens, androgens, etc) ? Any suggestions on what to do if that is the case? (continue use and wait or disconintue use immediately f.eg.)
doctor
Answered by Dr. Praveen Tayal 17 minutes later
Hello.
Thanks for writing again.
The symptoms you have are not likely to be due to oral pills or changes in the hormonal balance. Since you have taken these earlier also, such a reaction does not seem likely.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Methadone

doctor1 MD

Hello Doctor Grief; my name is Richard Hartsfield, from Alabama. I am a 61 year old veteran and I have been suffering chronic pain (90% arthritic), amongst other things. My doctors at the V.A. in Birmingham, Alabama have been looking after my needs until 16 to 20 months ago. I was told by my doctor at the V.A. that he was being mandated by his SUPERIORES that he was to start the process of taking myself along with all other Veterans that eventually practically all Vets would not be getting any narcotic pain relievers I was fortunate to have an old high school buddy who is a physician refer me to another physician who would see to my needs. I take anywhere from 150 to 170m.g. s of methadone for a long time and am afraid that ,(well I,m afraid that for some unforseeable reason, that I won t be able to get the meds I need. I am a caretaker for my 86 year old mother and it is a gut wrenching thing to watch her slowly die a little each day. To make a long storey short, I am looking ahead and will eventually need my pain meds (legally) each month without the stress of worrying if I will be able to get my meds. Respectfully, Richard Hartsfield

doctor1 MD

my mom has been on methadone for 17 years as high as 200mg/day. for past 5 years she s been on 40mg/day. she is having a hysterectomy fri and her surgeon wrote a letter to her pcp to recommend iv and po meds post-op what will help the best to relieve the pain .......what meds????

doctor1 MD

I have Miller Fischer Variant since November 2005, extremely painful, currently on numerous meds, the main one being Methadone. Does not matter what I have tried, pain is with me 24/7. I assume if I take larger dose it help, but I don t want to do that. has anyone heard about this

doctor1 MD

I have fibromyalgia. I have had it for 9 years and have not found any medications that work for me. Narcotics like oxycodone are the only relief I have. I know I am now physically dependent on them and I continually beat myself up over this. I only take them ad prescribed but find I have to keep increasing the dose. Is there help for me?

doctor1 MD

I'm a 76-year-old female with thinning hair. I used 5% minoxidil for a year and had hair regrowth with no side effects. I suddenly got large red stinging patches in places across my face. Stopped using minoxidil 2 months ago but the patches recur...

doctor1 MD

My husband, 83, has had dementia ( primary progressive aphasia ) for 13 years. After bout w/pheumonia almost six months ago, I was advised to keep him in bed. Although he hasn't developed pressure sores/skin problems, he quickly became much...

doctor1 MD

I recently stopped taking Methadone (Aug 19) as per my Dr. He helped me slowly get off and I appreciate it so much. I have fibromyalgia and have been on Hydrocodone/ Acetaminophen 10/325 for over 15 yrs. My problem is that this dosage is no longer...